South Carolina, 2011

Damaging Winds in South Carolina, July 6, 2011

July 6, 2011 · NWS CHS · 3 events in 2 counties and zones

Scattered pulse type convection developed within a weak shear and moderate CAPE environment over portions of southern South Carolina and Southeast Georgia during the afternoon and evening hours. Thunderstorms that intersected an outflow boundary as well as the inland moving sea breeze became strong, primarily producing damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Scattered pulse type convection developed within a weak shear and moderate CAPE environment over portions of southern South Carolina and Southeast Georgia during the afternoon and evening hours. Thunderstorms that intersected an outflow boundary as well as the inland moving sea breeze became strong, primarily producing damaging wind gusts. Storms first became severe over South Carolina before developing southward in Georgia where the outflow boundary and sea breeze intersected.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 6, 12:43 PM EST, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 6, 12:43 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
143 PM EDT WED JUL 6 2011

.SYNOPSIS...
ATLC HIGH PRES WILL GENERALLY PREVAIL ACROSS THE AREA THIS WEEK.
A WEAKENING COLD FRONT COULD ADVANCE INTO THE REGION N OF THE
SAVANNAH RIVER THIS WEEKEND AND WILL STALL BY EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
130 PM UPDATE...NO BIG CHANGES. INCREASED POPS A BIT INLAND BASED
ON THE LATEST RADAR IMAGERY. ISOLATED SEVERE WEATHER IS POSSIBLE
BUT DUE TO LACK OF SIGNIFICANT ORGANIZATION TO THE CONVECTION WILL
HOLD OFF MENTIONING IN THE HAZARDOUS WEATHER OUTLOOK.

PREVIOUS DISCUSSION...
TODAY/S MAIN FORECAST FEATURE WILL CONTINUE TO BE THE ATLC RIDGE
OVER MUCH OF THE AREA...ALTHOUGH IT IS SLOWLY GIVING WAY TO AN
APPROACHING UPSTREAM MID LAYER TROUGH NUDGING DOWN FROM THE
TENNESSEE VALLEY REGION. THIS TROUGH IS EXPECTED TO ENHANCE
DIURNAL CONVECTION TODAY OVER A LARGE PART OF THE CAROLINA
MIDLANDS AND SANDHILLS.

WITH THE WEAKENING OF THE RIDGE OVER CENTRAL GEORGIA AND CSRA...
WE EXPECT AN INCREASE IN COVERAGE IN AFTERNOON AND EVENING TSTMS
ALONG AND W OF I-95 AND WE HAVE RAISED POPS TO 40 PERCENT IN
LOCATIONS CLOSE TO THIS PROXIMITY. MUCH OF OUR CONVECTION WILL BE
DRIVEN ON THE MESOSCALE WITH BOUNDARIES AND THE SEA BREEZE THE
MAIN LOW LEVEL MECHANISMS. IN THE UPPER LEVELS...IT IS INTERESTING
TO NOTE THAT A BROAD LEFT FRONT EXIT REGION OF THE 250 MB JET
COMES UP LATE DAY FROM THE GULF OF MEXICO CUT-OFF LOW PRES SYSTEM
IN THE MID/LEVELS. THIS ADDITIONAL FORCING ALONG WITH A DECENT LOW
LEVEL INFLOW REGIME COULD ALLOW FOR SOME SIGNIFICANT MULTICELL
CLUSTERS LATER TODAY AND THIS EVENING. MOST OF THE HIGH RESOLUTION
GUIDANCE SUGGESTS THE TARGET REGION WILL BE FROM E OF AUGUSTA TO
ORANGEBURG TO THE PEE DEE OF SOUTH CAROLINA. HEAVY RAINFALL
LOCALLY AND ISOLATED SEVERE POTENTIAL IN THE FORM OF WET
MICROBURSTS ARE POSSIBLE FOR OUR INLAND AREAS THIS AFTERNOON AND
EVENING. SPC/S SLIGHT RISK DAY 1 REGION LOOKS REASONABLE AND WE
WILL ALLOW FOR SOME 12Z SOUNDING ANALYSIS BEFORE COMMITTING
ORGANIZED SEVERE MENTIONS IN OUR HAZARDOUS WEATHER OUTLOOK DUE TO
UPSTREAM CONVECTIVE UNCERTAINTIES.

LITTLE TO NO CHANGE MADE TO HIGH TEMPERATURES TODAY...LOWER TO MID
90S MOST AREAS INLAND FROM THE BEACHES AND BARRIER ISLANDS. WE DID
LOWER READINGS A DEGREE OR SO TO THE E OF U.S. 17 IN SOME SPOTS.

EVENING INTO OVERNIGHT STORMS MAY PERSIST IN SOUTH CAROLINA AND
SOME LINGERING CONVECTION MAY FLIRT WITH THE CHARLESTON TRI-COUNTY
REGION ONCE AGAIN...CONFIDENCE CERTAINLY LOW AT THIS POINT.

SMOKE FROM THE WILDFIRES MAY AFFECT SOME OF THE AREA THROUGH TONIGHT
AND WE CONTINUED TO MENTION SOME MORNING AREAS OF SMOKE...MAINLY
OVER SE GEORGIA.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
A BROAD UPPER TROUGH WILL SETTLE IN OVER THE EASTERN 1/3 OF THE
COUNTRY THROUGH THE PERIOD. THE UPPER TROUGH WILL BE SHARPEST ON
SATURDAY. THE ECMWF AND GFS ARE SHOWING THAT THIS UPPER TROUGH WILL
BE ASSOCIATED WITH A SURFACE TROUGH/WEAK FRONT THAT COULD REACH INTO
THE NORTHERN AREA BY SATURDAY. THE MODELS CONTINUE TO BE VERY
DIFFERENT CONCERNING THE POTENTIAL EVOLUTION OF A WEAK TROPICAL WAVE
THAT EMANATES FROM THE AROUND THE BAHAMAS. STILL FEEL THAT THE NAM
AND CANADIAN SOLUTIONS...WHICH BRING A CLOSED LOW NORTHWARD JUST
OFFSHORE OF THE AREA ON THURSDAY AND EARLY FRIDAY SEEM TOO
AGGRESSIVE. CONTINUED TO FOLLOW CLOSER TO THE GFS AND ECMWF
SOLUTIONS...WHICH KEEP A WEAK...OPEN TROPICAL WAVE WELL SOUTH OVER
FLORIDA AND INTO THE GULF OF MEXICO BY LATER FRIDAY AND SATURDAY.

GIVEN THE LACK OF MODEL AGREEMENT AND UNCERTAINTY...MADE ONLY MINOR
CHANGES TO THE POPS. THE BIGGEST CHANCE WAS TO INCREASE POPS WELL
INTO THE CHANCE RANGE FOR THURSDAY AND FRIDAY. THINK THE BEST
CHANCES FOR RAINFALL/CONVECTION WILL BE FRIDAY AND SATURDAY AS THE
UPPER TROUGH SHARPENS A BIT AND THE SURFACE FRONT/TROUGH MOVES
TOWARD THE REGION. GIVEN THE PRESENCE OF AN UPPER TROUGH AND
APPROACHING SURFACE FRONT...MAY SEE CONVECTION LINGER THROUGH MUCH
OF THE NIGHT FRIDAY NIGHT.  KEPT TEMPS NEAR NORMAL GIVEN NEAR TO
SLIGHTLY ABOVE NORMAL CHANCES FOR RAINFALL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
AN UPPER TROUGH AND ASSOCIATED SURFACE FRONT/TROUGH WILL BE MOVING
ACROSS THE NORTHERN AREA ON SATURDAY. DEEP LAYER RIDGING BUILDS BACK
FROM THE WEST SUNDAY THROUGH WEDNESDAY. LOOKS LIKE A WEAK SURFACE
FRONT WILL STALL OVER THE NORTHERN REGION SATURDAY AND SUNDAY BEFORE
WEAKENING AND MOVING NORTHWARD MONDAY AND BEYOND. THINK THE GFS IS A
LITTLE TOO FAR SOUTH WITH THE SURFACE FRONT/TROUGH ON SATURDAY AND
SUNDAY. DEEP LAYER MOISTURE IS PROGGED TO GRADUALLY DECREASE SATURDAY
AND BEYOND AS THE UPPER RIDGE BUILDS BACK OVER THE AREA.
HOWEVER...THINK THE PRESENCE OF THE WEAK SURFACE FRONT AND AFTERNOON
SEA BREEZE ON SATURDAY AND SUNDAY SHOULD STILL BE ENOUGH TO PRODUCE
SCATTERED AFTERNOON CONVECTION. COVERAGE OF CONVECTION EXPECTED TO
BE A LITTLE LOWER BY MONDAY INTO MID NEXT WEEK AS DEEP LAYER
MOISTURE BECOMES MORE MARGINAL AND THE WEAK SURFACE FRONT
DISSIPATES/MOVES NORTH OF THE REGION.

KEPT TEMPS NEAR NORMAL THROUGH SATURDAY THEN NEAR TO SLIGHTLY ABOVE
NORMAL MONDAY AND BEYOND.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
SMOKE FROM SOUTH GEORGIA WILDFIRES WILL CONTINUE TO BE THE MAIN
ISSUE THIS TAF PERIOD. CONDS ARE STARTING OUT VFR BUT MVFR CONDS ARE
LIKELY TO RETURN AT SOME POINT...WITH IFR CONDS
POSSIBLE...ESPECIALLY AT KSAV.

SHOWERS AND TSTMS THIS AFTERNOON SHOULD MOSTLY REMAIN W OF THE
TERMS...AT LEAST AFTER 21Z...SO WILL LET CB/S HANDLE THIS THREAT
FOR NOW AND AMEND THE TAFS IF NEEDED BASED ON RADAR TRENDS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED TO DOMINATE
WITH BRIEF PERIODS OF MVFR/IFR...MAINLY IN SCATTERED AFTERNOON
THUNDERSTORMS. SMOKE FROM GA WILDFIRES MAY ALSO IMPACT THE
TERMS...ESPECIALLY KSAV.

&&

.MARINE...
A TYPICAL SUMMER-TIME REGIME ONGOING OVER THE WATERS...S WINDS
FOR THE MOST PART...SOME SE COMPONENT OVER GEORGIA WATERS. SPEEDS
OCCASIONALLY CLOSER TO 15-20 KT DURING NOCTURNAL PEAKS AND 10 KT OR
LESS SEAWARD FROM THE SEA BREEZE OSCILLATION DURING THE AFTERNOON
HOURS. SEAS 2 TO 4 FT. HAVE ADDED MENTION OF SMOKE FOR TODAY BASED
ON THE LATEST SATELLITE IMAGERY. A MARINE WEATHER STATEMENT IS
ALSO OUT ADDRESSING THE SMOKE.

NO HIGHLIGHTS EXPECTED THROUGH AT LEAST FRIDAY. MODELS CONTINUE TO
LACK AGREEMENT ON THE POTENTIAL EVOLUTION OF THE TROPICAL WAVE
CURRENTLY OVER THE BAHAMAS. HAVE STAYED WITH THE MORE CONSERVATIVE
SOLUTION...KEEPING A WEAK WAVE WELL SOUTH OVER SOUTH FLORIDA AND THE
GULF OF MEXICO FRIDAY AND SATURDAY. OTHERWISE...A BROAD UPPER TROUGH
WILL SET IN OVER THE AREA THROUGH SATURDAY WITH SCATTERED SHOWERS
AND THUNDERSTORMS EXPECTED. WINDS GENERALLY 15 KT OR LESS AND SEAS
4 FT OR LESS THROUGH LATE FRIDAY. BY SATURDAY...EXPECT WINDS TO
INCREASE TO 15-20 KT AS A SURFACE FRONT APPROACHES FROM THE
NORTHWEST. WINDS SHOULD DECREASE AGAIN BY SUNDAY AND MONDAY AS
HIGH PRESSURE BUILDS BACK OVER THE REGION.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 6, 12:12 PM EST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
112 PM EDT WED JUL 6 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-071000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
112 PM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 6, 12:47 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT WED JUL 6 2011

SCZ042-061815-
HAMPTON-
147 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON COUNTY
THROUGH 215 PM EDT...

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HAMPTON...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROCKETVILLE...HAMPTON AND MILEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3296 8103 3289 8098 3286 8116 3292 8118
TIME...MOT...LOC 1747Z 250DEG 7KT 3291 8111
Special weather statement, Jul 6, 1:04 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
204 PM EDT WED JUL 6 2011

SCZ043-044-050-061830-
CHARLESTON-DORCHESTER-INLAND COLLETON-
204 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND COLLETON COUNTIES THROUGH 230 PM EDT...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PARKERS FERRY LANDING...MOVING EAST AT 10
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3298 8029 3287 8028 3285 8048 3293 8050
TIME...MOT...LOC 1805Z 252DEG 10KT 3289 8042
Special weather statement, Jul 6, 1:16 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
216 PM EDT WED JUL 6 2011

GAZ101-SCZ042-047-061845-
EFFINGHAM-HAMPTON-INLAND JASPER-
216 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 245 PM EDT...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SCOTIA...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ESTILL...FURMAN...GARNETT...GRAYS...LAKE WARREN STATE PARK...LENA...
PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3289 8109 3265 8096 3255 8129 3274 8139
TIME...MOT...LOC 1816Z 249DEG 9KT 3269 8122
Special weather statement, Jul 6, 1:43 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT WED JUL 6 2011

GAZ088-SCZ040-061915-
ALLENDALE-SCREVEN-
243 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 315 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HILLTONIA...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLHAVEN AND SYLVANIA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3294 8173 3298 8166 3294 8133 3266 8147
      3282 8178
TIME...MOT...LOC 1843Z 288DEG 11KT 3287 8164
Special weather statement, Jul 6, 1:48 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT WED JUL 6 2011

GAZ088-101-SCZ042-047-061930-
EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
248 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 330 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TUCKASEE KING...MOVING NORTHEAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...EGYPT...KILDARE...SHAWNEE...FURMAN...GARNETT...PINELAND...
ROBERTVILLE...TARBORO AND TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3275 8109 3250 8097 3234 8143 3254 8153
TIME...MOT...LOC 1848Z 245DEG 10KT 3251 8129
Special weather statement, Jul 6, 1:51 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT WED JUL 6 2011

SCZ040-042-061915-
ALLENDALE-HAMPTON-
251 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 315 PM EDT...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAIRFAX...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...BARTON...BRUNSON...CROCKETVILLE...FAIRFAX...GIFFORD...
MILEY AND SYCAMORE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3310 8117 3306 8112 3306 8110 3305 8109
      3302 8108 3296 8102 3292 8100 3284 8128
      3300 8137
TIME...MOT...LOC 1852Z 245DEG 10KT 3296 8122

The radar

The Charleston,SC radar (KCLX), 59 km away, was scanning. The volume nearest the first event began at 19:25 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Colleton

When
July 6, 2:25 PM EST to 2:26 PM EST
Where
Colleton County, 1.35 mi ENE of Round O
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.940, -80.510

South Carolina Highway Patrol reported a tree down on US-17A between Round O and Cottageville, South Carolina.

Thunderstorm Wind, Jasper

When
July 6, 2:35 PM EST to 2:36 PM EST
Where
Jasper County, 1.88 mi ENE of Grahamville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.480, -80.940

Law Enforcement reported a tree down on South Carolina Highway 336, near the Honey Hill subdivision, 1 mile east-northeast of Grahamville, South Carolina.

Thunderstorm Wind, Colleton

When
July 6, 3:00 PM EST to 3:01 PM EST
Where
Colleton County, 0.58 mi W of Round O
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
32.930, -80.540

The Colleton County Warning Point reported a tree down at the Round O post office in Round O, South Carolina.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2011Every state in 2011This day in weather historyWarnings in South Carolina, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 333838, 333839, 333841.